Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 5, 2020, 4:21 PM EDT for Jenkins County, Georgia. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2020, 4:21 PM EDT (20:21 UTC)
- Expired
- Aug 5, 2020, 4:30 PM EDT
- In force
- 9 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Jenkins County, GA
The radar
The Charleston,SC radar (KCLX), 107 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1354 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
269
WWUS82 KFFC 052021
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
421 PM EDT Wed Aug 5 2020
GAZ086-052030-
Emanuel GA-
421 PM EDT Wed Aug 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EMANUEL COUNTY UNTIL
430 PM EDT...
At 421 PM EDT...a strong thunderstorm was near Midville, or 13 miles
west of Millen...moving north at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
This storm will remain over mainly rural areas of northeastern
Emanuel County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3270 8215 3273 8224 3281 8223 3280 8221
3281 8220 3281 8217 3282 8216 3281 8214
3274 8212
TIME...MOT...LOC 2021Z 202DEG 26KT 3281 8218
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 5, 3:25 PM EDT, 56 minutes earlier.
Area forecast discussion, Aug 5, 3:25 PM EDT, 56 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 325 PM EDT Wed Aug 5 2020 .SHORT TERM /Tonight through Thursday Night/... Seeing fairly widespread convection popping up this afternoon, but overall density of coverage remains somewhat sparse, and intensity remains limited for now. Morning sounding showed a bit of a mid- level cap and shallow lapse rates, but strong heating has not had much trouble overcoming those limitations this afternoon. Still likely to see some strong storms and cannot rule out a few isolated damaging wind gusts. Convection expected to wane through the overnight hours but atmosphere would support an isolated shower or brief thunderstorm through most of the overnight period. Looks like a repeat of this pattern tomorrow as the region remains under weak southwesterly upper flow pattern with ample moisture and moderate instability by midday with good surface heating. 20 .LONG TERM /Friday through Wednesday/... Fairly typical summertime pattern for the extended portion of the forecast. An old frontal boundary across south-central/south GA will remain nearly stationary through the weekend. This boundary may begin pushing northward early next week, before dissipating. Near normal temps/humidity for this time of year will lead to the afternoon/evening development of showers and thunderstorms. The old frontal boundary may provide for some focus, providing for slightly higher pops in it's vicinity. NListemaa && .AVIATION... 18Z Update... VFR conditions will predominate across the forecast area for the majority of the forecast period outside of isolated to scattered convection. Areas of localized MVFR or lower conditions are possible between 06Z and 14Z, with KAHN, KMCN, KCSG most likely TAF sites to see some brief impacts. Winds will be mostly south to west 4-8kt this afternoon, becoming light southeast to east after 00Z then transition back to south to west 4-8kt after 14Z tomorrow. Scattered afternoon and evening convection should peak in coverage around 21- 23Z then diminish to isolated at most after 02Z. //ATL Confidence...18Z Update... Medium to high. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 71 89 71 92 / 30 50 40 30 Atlanta 73 88 73 92 / 30 40 30 30 Blairsville 64 81 64 84 / 30 50 40 40 Cartersville 69 88 71 92 / 30 40 30 20 Columbus 73 95 73 96 / 20 30 30 30 Gainesville 71 86 70 90 / 30 50 40 30 Macon 71 94 72 95 / 30 40 30 30 Rome 69 88 69 93 / 30 40 30 20 Peachtree City 70 90 72 92 / 30 40 30 30 Vidalia 73 94 74 94 / 40 50 40 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....NListemaa AVIATION...20
Hazardous weather outlook, Aug 5, 10:04 AM EDT, 6 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1004 AM EDT Wed Aug 5 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1004 AM EDT Wed Aug 5 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected across north and central Georgia this afternoon and evening, mainly between 3 PM and 9 PM. A few storms may become strong to briefly severe. Damaging wind gusts, hail, frequent lightning, and locally heavy rainfall will be possible with any severe storms that occur. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered thunderstorms are possible each day from Thursday through Tuesday, mainly in the afternoon and evening hours. A few storms each day could become strong to briefly severe, capable of producing damaging wind gusts, frequent lightning, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 5, 2:53 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
253 PM EDT Wed Aug 5 2020
GAZ102-103-051930-
Stewart GA-Webster GA-
253 PM EDT Wed Aug 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN STEWART AND SOUTHWESTERN
WEBSTER COUNTIES UNTIL 330 PM EDT...
At 252 PM EDT...a strong thunderstorm was near Troutman, or 3 miles
southeast of Lumpkin...moving northeast at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lumpkin, Richland, Weston, Troutman, Charles, Kimbrough, Westville,
Brooklyn and Louvale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3192 8480 3193 8480 3192 8483 3200 8482
3207 8487 3223 8482 3222 8481 3223 8480
3223 8468 3197 8457 3192 8462 3192 8467
3193 8468 3192 8469
TIME...MOT...LOC 1852Z 215DEG 8KT 3199 8472
WIND...40MPHSpecial weather statement, Aug 5, 3:28 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
328 PM EDT Wed Aug 5 2020
GAZ033-044-045-055-052000-
North Fulton GA-Clayton GA-DeKalb GA-South Fulton GA-
328 PM EDT Wed Aug 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHERN
CLAYTON...SOUTHWESTERN DEKALB AND EASTERN SOUTH FULTON COUNTIES UNTIL
400 PM EDT...
At 326 PM EDT...a strong thunderstorm with very heavy rainfall was
centered near Lakewood Park, or near the south merge of I-85 and I-
75...moving northeast at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and very heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas. Expect
rapid rises is smaller creeks and streams which may
result in minor flooding.
Some locations in the path of this storm include
Atlanta, Decatur, East Point, Forest Park, Hapeville, Grant Park-Zoo
Atlanta, Candler-Mcafee, Belvedere Park, Druid Hills, Sweet Auburn,
Turner Field, Kirkwood, Fort Gillem, Lakewood Park, Panthersville,
Conley, East Lake, Gresham Park and Little Five Points.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3378 8437 3377 8431 3372 8424 3367 8423
3365 8427 3365 8428 3364 8428 3361 8432
3365 8436 3365 8440 3367 8444
TIME...MOT...LOC 1926Z 220DEG 7KT 3370 8439
WIND...40MPHSpecial weather statement, Aug 5, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
421 PM EDT Wed Aug 5 2020
GAZ086-052030-
Emanuel GA-
421 PM EDT Wed Aug 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EMANUEL COUNTY UNTIL
430 PM EDT...
At 421 PM EDT...a strong thunderstorm was near Midville, or 13 miles
west of Millen...moving north at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
This storm will remain over mainly rural areas of northeastern
Emanuel County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3270 8215 3273 8224 3281 8223 3280 8221
3281 8220 3281 8217 3282 8216 3281 8214
3274 8212
TIME...MOT...LOC 2021Z 202DEG 26KT 3281 8218
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 9:01 PM EDT | Special Weather Statement | FFC | Madison | 14 min |
| Aug 5, 2:53 PM EDT | Special Weather Statement | FFC | Stewart | 37 min |
| Aug 5, 3:28 PM EDT | Special Weather Statement | FFC | DeKalb | 32 min |
| Aug 5, 4:39 PM EDT | Special Weather Statement | FFC | Sumter | 21 min |
| Aug 5, 4:53 PM EDT | Special Weather Statement | FFC | Warren | 37 min |
| Aug 5, 5:37 PM EDT | Special Weather Statement | FFC | Candler | 38 min |
| Aug 5, 5:49 PM EDT | Special Weather Statement | FFC | Carroll | 26 min |
| Aug 5, 6:09 PM EDT | Special Weather Statement | FFC | Morgan | 36 min |
| Aug 5, 7:50 PM EDT | Special Weather Statement | FFC | Washington | 25 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.